Alert archive / New Jersey / Dense Fog Advisories in 2014
Dense Fog Advisory 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Jan 14, 2014, 10:40 PM EST for 4 states. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2014, 10:40 PM EST (03:40 UTC)
- Expired
- Jan 15, 2014, 12:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 34 counties
Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 68 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963 WWUS71 KPHI 150340 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1040 PM EST TUE JAN 14 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-151300- /O.NEW.KPHI.FG.Y.0002.140115T0340Z-140115T1300Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 1040 PM EST TUE JAN 14 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST WEDNESDAY. * LOCATIONS...MUCH OF THE MID ATLANTIC STATES INCLUSIVE OF EASTERN PENNSYLVANIA...MARYLANDS EASTERN SHORE...ALL OF DELAWARE AND MUCH OF NEW JERSEY. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...IN PROGRESS OR DEVELOPING OVERNIGHT. THE URBAN CENTERS WILL BE THE LAST TO EXPERIENCE DENSE FOG BUT EVEN IN PHILADELPHIA... DENSE FOG IS EXPECTED BY 2 OR 3 AM WEDNESDAY. * FROST...UNTREATED BRIDGES AND OVERPASSES MAY BECOME ICY IN THE COUNTRYSIDE AND EVEN SOME STRETCHES OF HIGHWAY COULD BECOME SLIPPERY AS TEMPERATURES DROP INTO THE LOWER 30S ACROSS PORTIONS OF THE OUTLYING AREAS. * IMPACTS...THIS DENSE FOG SITUATION WILL CAUSE SOME TRAVEL DELAYS INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE THE LOW BEAMS OF YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. PLAN ON EXTRA TIME TO REACH YOUR DESTINATION. && $$ DRAG
5 follow-up statements
566 WWUS71 KPHI 150742 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 242 AM EST WED JAN 15 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-151400- /O.EXT.KPHI.FG.Y.0002.000000T0000Z-140115T1400Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 242 AM EST WED JAN 15 2014 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...MUCH OF THE MID ATLANTIC STATES INCLUSIVE OF EASTERN PENNSYLVANIA...MARYLANDS EASTERN SHORE...ALL OF DELAWARE AND MUCH OF NEW JERSEY. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...IN PROGRESS. THERE IS UNCERTAINTY REGARDING HOW FAST THE FOG WILL BURN OFF AFTER SUNRISE. * FROST...UNTREATED BRIDGES AND OVERPASSES MAY BECOME ICY IN THE COUNTRYSIDE AND EVEN SOME STRETCHES OF HIGHWAY COULD BECOME SLIPPERY. CARS LEFT OUTDOORS OVERNIGHT WHERE TEMPERATURES DROPPED BELOW 34 DEGREES PROBABLY HAVE AN ICY COATING THIS MORNING AND SCRAPERS MAY BE NEEDED FOR THE WINDSHIELDS. * IMPACTS...THE DENSE FOG WILL CAUSE SOME TRAVEL DELAYS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE THE LOW BEAMS OF YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. PLAN ON EXTRA TIME TO REACH YOUR DESTINATION. && $$ DRAG
102 WWUS71 KPHI 151042 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 542 AM EST WED JAN 15 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-151400- /O.CON.KPHI.FG.Y.0002.000000T0000Z-140115T1400Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 542 AM EST WED JAN 15 2014 ...A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING THROUGHOUT THE REGION ALONG WITH AN ADDITIONAL HAZARD OF ICY PAVEMENTS NORTHWEST OF INTERSTATE 95 ... * LOCATIONS...MUCH OF THE MID ATLANTIC STATES INCLUSIVE OF EASTERN PENNSYLVANIA...MARYLANDS EASTERN SHORE...ALL OF DELAWARE AND MUCH OF NEW JERSEY. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. THERE IS UNCERTAINTY REGARDING HOW FAST THE FOG WILL BURN OFF LATER THIS MORNING. * ICY PAVEMENT...UNTREATED PAVEMENTS ARE REPORTED TO BE ICY FROM PHILADELPHIA'S NORTHERN AND WESTERN SUBURBS THROUGH THE LEHIGH VALLEY INTO NORTHWEST NEW JERSEY. CARS LEFT OUTDOORS OVERNIGHT WHERE TEMPERATURES DROPPED BELOW 34 DEGREES PROBABLY HAVE AN ICY COATING THIS MORNING AND SCRAPERS WILL BE NEEDED FOR THE WINDSHIELDS. * IMPACTS...THE DENSE FOG...AND IN SOME CASES ICY ROADS...WILL CAUSE TRAVEL DELAYS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. PLAN ON EXTRA TIME TO REACH YOUR DESTINATION. && $$
054 WWUS71 KPHI 151344 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 844 AM EST WED JAN 15 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-151700- /O.EXT.KPHI.FG.Y.0002.000000T0000Z-140115T1700Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 844 AM EST WED JAN 15 2014 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...NEW JERSEY...DELAWARE...EASTERN PENNSYLVANIA...AND THE EASTERN SHORE OF MARYLAND. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...FOG SHOULD BEGIN TO DISSIPATE BY MID DAY. * ICY PAVEMENT...BLACK ICE IS POSSIBLE DUE TO THE FREEZING FOG IN PORTIONS OF EASTERN PENNSYLVANIA AND NORTHER NEW JERSEY. * IMPACTS...THE DENSE FOG...AND IN SOME CASES ICY ROADS...WILL CAUSE TRAVEL DELAYS THIS MORNING. MOTORISTS ARE URGED TO EXERCISE CAUTION FOR RAPIDLY CHANGING VISIBILITIES AND ICY CONDITIONS ESPECIALLY ON BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. PLAN ON EXTRA TIME TO REACH YOUR DESTINATION. && $$
604 WWUS71 KPHI 151540 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1040 AM EST WED JAN 15 2014 DEZ002>004-MDZ015-019-020-NJZ001-007-008-012>014-017>021-026- PAZ054-055-151645- /O.CAN.KPHI.FG.Y.0002.000000T0000Z-140115T1700Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE- SUSSEX-WARREN-MORRIS-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- COASTAL OCEAN-CARBON-MONROE- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... CENTREVILLE...EASTON...DENTON...NEWTON...WASHINGTON... MORRISTOWN...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...LONG BEACH ISLAND...JIM THORPE...STROUDSBURG 1040 AM EST WED JAN 15 2014 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES HAVE RISEN SIGNIFICANTLY WITHIN THE PAST HOUR TO ALLOW THE DENSE FOG ADVISORY TO BE CANCELED. $$ DEZ001-MDZ008-012-NJZ009-010-015-016-022>025-027-PAZ060>062-070- 071-101>106-151700- /O.CON.KPHI.FG.Y.0002.000000T0000Z-140115T1700Z/ NEW CASTLE-CECIL-KENT MD-HUNTERDON-SOMERSET-MERCER-SALEM-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE- PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN... FLEMINGTON...SOMERVILLE...TRENTON...PENNSVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... WHARTON STATE FOREST...READING...ALLENTOWN...BETHLEHEM...EASTON... MEDIA...PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 1040 AM EST WED JAN 15 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...NEW JERSEY...DELAWARE...EASTERN PENNSYLVANIA...AND THE EASTERN SHORE OF MARYLAND. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...FOG SHOULD BEGIN TO DISSIPATE BY MID DAY. * ICY PAVEMENT...BLACK ICE IS POSSIBLE DUE TO THE FREEZING FOG IN PORTIONS OF EASTERN PENNSYLVANIA AND NORTHER NEW JERSEY. * IMPACTS...THE DENSE FOG...AND IN SOME CASES ICY ROADS...WILL CAUSE TRAVEL DELAYS THIS MORNING. MOTORISTS ARE URGED TO EXERCISE CAUTION FOR RAPIDLY CHANGING VISIBILITIES AND ICY CONDITIONS ESPECIALLY ON BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. PLAN ON EXTRA TIME TO REACH YOUR DESTINATION. && $$
640 WWUS71 KPHI 151658 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1158 AM EST WED JAN 15 2014 DEZ001-MDZ008-012-NJZ009-010-015-016-022>025-027-PAZ060>062-070- 071-101>106-151800- /O.EXP.KPHI.FG.Y.0002.000000T0000Z-140115T1700Z/ NEW CASTLE-CECIL-KENT MD-HUNTERDON-SOMERSET-MERCER-SALEM-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE- PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN... FLEMINGTON...SOMERVILLE...TRENTON...PENNSVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... WHARTON STATE FOREST...READING...ALLENTOWN...BETHLEHEM...EASTON... MEDIA...PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 1158 AM EST WED JAN 15 2014 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON EST TODAY... THE FOG WILL CONTINUE TO LIFT AND DISSIPATE SLOWLY THIS AFTERNOON. AS A RESULT, THE DENSE FOG ADVISORY WILL EXPIRE AT NOON. $$ IOVINO
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Jan 14, 9:23 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 14, 9:23 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 923 PM EST TUE JAN 14 2014 .SYNOPSIS... A COLD FRONTAL BOUNDARY AND ASSOCIATED LOW PRESSURE WILL MOVE OFF THE EAST COAST TONIGHT WITH ANOTHER COLD FRONTAL BOUNDARY APPROACHING THE REGION ON WEDNESDAY. LOW PRESSURE WILL DEVELOP ALONG THIS COLD FRONTAL BOUNDARY OFF THE CAROLINA COASTLINE WEDNESDAY NIGHT AND THURSDAY. ANOTHER FRONTAL BOUNDARY AND LOW PRESSURE SYSTEM WILL APPROACH THE REGION FOR THE FRIDAY NIGHT AND SATURDAY TIME PERIOD. HIGH PRESSURE IS LIKELY TO BECOME ESTABLISHED OVER THE SOUTHERN UNITED STATES ON SUNDAY AND ON MARTIN LUTHER KING DAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... FOR TONIGHT WE SHOULD GET SOME WEAK RIDGING AS WE WILL BE BETWEEN SYSTEMS, THE OTHER ONE ACROSS THE GREAT LAKES. THE CLOUDS SHOULD CONTINUE TO LIFT AND THIN, ULTIMATELY CLEARING OUT MOST PLACES BEFORE MIDNIGHT. THE RIDGING ALOFT SHOULD HELP TO GENERATE A LOW- LEVEL INVERSION AIDED BY LIGHT WINDS AND RELATIVELY CLEAR SKIES. THINKING THAT WE WILL SEE MORE FOG THAN STRATUS TONIGHT WITH A MAJORITY OF THE MODELS SHOWING DRIER AIR ADVECTING IN BETWEEN 925 AND 850MB. THAT BEING SAID HAVE ADDED FOG TO A NUMBER OF SPOTS TONIGHT THOUGH DO NOT THINK IT WILL BE WIDESPREAD AT THIS POINT AS THERE IS THE POTENTIAL THAT MUCH DRIER DEWPOINTS COULD ADVECT IN BY THIS EVENING BEFORE WE START TO SEE THEM CLIMB WITH THE LOSS OF MIXING. TEMPERATURES TONIGHT WERE A BLEND OF THE MAV/MET GUIDANCE BUT DID TREND SLIGHTLY COLDER IN OUTLYING AREAS WITH THE LACK OF CLOUD COVER AND LIGHT WINDS. PRECIP HAS ENDED ACRS THE REGION. THE CLOUDS ASSOCD WITH THE PRECIP HAVE CLEARED. HOWEVER, THERE IS NOW LOW CLOUDS AND FOG FORMING ESPECIALLY W. FOG IS LCLY DENSE AND WILL CONTINUE TO MONITOR. OTHERWISE, MADE SOME ADJUSTMENTS TO CLOUD COVER AND TEMPS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... THE WEAK RIDGING MOVES OFF TO THE EAST TOMORROW MORNING AND ANOTHER WEAK RETURN FLOW DEVELOPS AHEAD OF THE NEXT POTENTIAL COLD FRONT. FOR THE MOST PART WE SHOULD SEE AN INCREASE IN CLOUD COVER TOMORROW FROM WEST TO EAST AS SATURATE THE UPPER AND MID-LEVELS AGAIN BUT REMAIN DRY AT THE SURFACE FOR MOST OF THE DAY. THE NEXT MID-LEVEL VORT BEGINS TO DIVE INTO THE TROUGH TO OUR WEST AND RE-AMPLIFIES THE SYSTEM AS A WHOLE, BUT THE VORTICITY BECOMES MORE ELONGATED AND KEEPS A MORE NORTHEASTWARD MOTION TO THE SYSTEM. WE HAVE SOME SLIGHT CHANCE POPS ACROSS OUR WESTERN ZONES BY LATE TOMORROW AFTERNOON THOUGH THIS MAY BE A TAD OVERDONE BASED ON SOME OF THE NEW 12Z MODEL OUTPUT. TEMPERATURES ACROSS THE NORTH COULD BE COLD ENOUGH FOR A RAIN/SNOW MIX BUT WITH LIMITED MOISTURE AND LIMITED LIFT EXPECTING LITTLE IN THE WAY OF QPF. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... WEDNESDAY NIGHT AND THURSDAY: THE PATTERN SHOULD BECOME MORE AMPLIFIED DURING THIS TIME PERIOD. STRONGER DISTURBANCES MARKED WITH INCREASED 500 MB VORTICITY ARE LIKELY TO ROUND THE BEND IN THE AMPLIFYING TROUGH ALLOWING FOR POTENTIAL LOW PRESSURE DEVELOPMENT. THE QUESTION IS DO THEY TRACK CLOSE ENOUGH TO THE COAST TO IMPACT OUR WEATHER? WELL THE OVERALL THINKING STAYS THE SAME AS YESTERDAY, A CLOSE MISS AT THIS POINT WITH POTENTIAL FOR SOME ORGANIZATION OF A LOW PRESSURE SYSTEM OFF THE CAROLINA COAST MOVING OUT TO SEA. THE OVERALL PROGRESSIVE NATURE OF THE PATTERN WOULD ALSO SUPPORT THIS. THE INVERTED TROUGH FEATURE HAS ALSO GONE AWAY FROM THE MODELS TODAY ANOTHER SIGN WE MAY SEE LITTLE FROM THIS SYSTEM. HOWEVER ENOUGH MOISTURE MAY BE PRESENT FOR A PASSING RAIN OR SNOW SHOWER AND HAVE LEFT IN A SLIGHT CHANCE OF PRECIPITATION IN THE WEDNESDAY NIGHT PERIOD WITH QPF BASED OFF THE 09Z SREF. FORECASTED TEMPERATURES ARE IN THE MIDDLE OF THE CLUSTER BETWEEN CLOUDIER/WETTER/COOLER GUIDANCE (00Z ECMWF) AND THAT WHICH SUGGESTS VERY LITTLE INFLUENCE FROM THIS SYSTEM ACROSS THE REGION (12Z MEX). THIS IS A TOUCH COOLER THAN A MET/MAV BLEND THURSDAY AND REPRESENTS THE BLEND IN THE WEDNESDAY NIGHT PERIOD. THURSDAY NIGHT AND FRIDAY: A BREAK AHEAD OF THE NEXT SYSTEM IS LIKELY FOR THE THURSDAY NIGHT AND FRIDAY WITH A RETURN TO SOUTHERLY FLOW AND A FAIR WEATHER DAY. FAIRLY TIGHT CLUSTER WITH REGARDS TO TEMPERATURES AS WELL, SLIGHTLY ABOVE NORMAL GIVEN MORE SUNSHINE AND SOUTHWESTERLY FLOW. FRIDAY NIGHT THROUGH SUNDAY: SEVERAL NORTHERN BRANCH DISTURBANCES ARE LIKELY TO PASS THROUGH THE REGION IN THIS TIMEFRAME. THE GFS AND ECMWF ARE STARTING TO WORK A FEW THINGS OUT. THE ECMWF HAS TRENDED FLATTER AND MORE PROGRESSIVE WITH ONLY LIMITED SOUTHERN BRANCH MOISTURE TRANSPORTED INTO THE SYSTEM. THE GFS HAS TRENDED IN THE REVERSE DIRECTION SLOWING UP A TOUCH AND ALLOWING FOR SOME INTERACTION WITH THE SOUTHERN BRANCH. THIS LOOKS TO BE A PROGRESSIVE EVENT AND STILL ORGANIZING OVER OUR REGION.THE 12Z UKMET AND CMC HAVE ALSO COME AROUND TO A SIMILAR SOLUTION. THERMAL PROFILES LOOK COLD ENOUGH FOR A MAINLY OR ALL SNOW EVENT WITH THE POTENTIAL FOR LIGHT ACCUMULATIONS ATTM. GIVEN THIS IS SEVERAL DAYS UNCERTAINTY STILL DOES EXIST. THE 12Z GFS IS SHOWING A LIGHT SNOWFALL EVENT FROM A SECOND CLIPPER LATE SATURDAY NIGHT INTO SUNDAY WHILE THE ECMWF DISSIPATES IT IN THE OHIO VALLEY. COLDER AIR WILL BE FUNNELING INTO THE REGION AS WELL WITH 850 MB TEMPS FALLING TO AROUND -10 IN THE WEST-NORTHWEST FLOW. THIS WILL KEEP HIGHS IN THE 30'S FOR MOST AND LEAD TO A VERY CHILLY WEEKEND COUPLED WITH SOME STRONGER WIND GUSTS SATURDAY AND SUNDAY AFTERNOONS. WENT CLOSER TO MODELED TWO METER TEMPERATURES IN THIS PERIOD. MONDAY AND TUESDAY: THE 12Z GFS THREW A WRINKLE INTO THIS PERIOD BRINGING IN ANOTHER REINFORCING SHOT OF COLD AIR. HOWEVER THE MAJORITY OF GLOBAL MODELS STILL HOLD OFF ON THE NEXT COLD SHOT TILL JUST AFTER THE FORECAST PERIOD. WENT 75% TOWARD WPC WHICH FOCUSED ON THE ECMWF AND IT'S ENSEMBLES. ALSO TOOK INTO ACCOUNT THE POSSIBILITY OF THE NEW 12Z GFS ABOUT 25%. EITHER WAY ANY CHANCE FOR PASSING FLURRIES OR SPRINKLES IS SMALL AND WENT EITHER WITH A SLIGHT CHANCE OR DRY CONDITIONS. ANOTHER SYSTEM WILL APPROACH AT THE END OF THE FORECAST PERIOD WITH ANOTHER CHANCE OF LIGHT SNOW OR A MIX OF RAIN AND SNOW. COLDER WEATHER STILL LOOMS PAST THE FORECAST PERIOD. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. PRECIP HAS ENDED ACRS THE TAF SITES AND THE CLOUDS ASSOCD WITH THE PRECIP HAVE MOVED AWAY. HOWEVER, WE ARE NOW LOOKING AT PATCHY DENSE FOG AND STRATUS. WHERE THOSE ARE OCCURRING, CIGS AND/OR VSBY ARE REDUCED TO IFR OR LIFR. WHERE THEY ARE NOT ITS GENERALLY VFR EVEN THOUGH THERE ARE STILL SOME LINGERING MVFR VSBYS. TOMORROW MORNING...MOSTLY VFR THOUGH IT IS POSSIBLE THAT A LIGHT FOG COULD FORM ACROSS ALL OUR TERMINALS AS SKIES BECOME MOSTLY CLEAR TONIGHT AND THE WINDS DROP OFF. THINKING OF THE MVFR FLAVOR FOR NOW THOUGH THEY COULD TREND LOWER BASED ON HOW MUCH DRY AIR WORKS IN FROM THE WEST LATE TONIGHT. TOMORROW...VFR. WINDS BACK MORE TOWARDS THE SOUTH BY THE AFTERNOON AHEAD OF THE NEXT QUICK MOVING SYSTEM. OUTLOOK... WEDNESDAY NIGHT THROUGH THURSDAY: MAINLY VFR, SOME RESTRICTIONS TO MVFR IN ANY LIGHT RAIN OR SNOW SHOWERS. THURSDAY NIGHT AND FRIDAY: VFR FRIDAY NIGHT AND SATURDAY: MVFR TO IFR CONDITIONS WITH SNOW SHOWERS POSSIBLY MIXED WITH RAIN FRIDAY EVENING. LIGHT SNOW ACCUMULATIONS POSSIBLE ON RUNWAYS. MORE UNCERTAINTY THAN NORMAL IN THIS PERIOD. SATURDAY NIGHT THROUGH SUNDAY: VFR ANY PASSING FLURRIES OR SPRINKLES WILL BE BRIEF. && .MARINE... RATHER TRANQUIL CONDITIONS WILL PREVAIL ACROSS THE WATERS TONIGHT AND TOMORROW. WEAK SURFACE LOW PRESSURE WILL MOVE THROUGH THIS EVENING TOWARDS THE NORTHEAST ALLOWING WINDS TO TURN MORE WESTERLY AND THEN BECOME LIGHTER TONIGHT AS WEAK RIDGING MOVES IN ALOFT. THE RIDGE WILL MOVE THROUGH BY TOMORROW MORNING AND MORE OF A SOUTHERLY FLOW DEVELOPS AND WE EXPECT SEAS TO BUILD SLIGHTLY BUT REMAIN BELOW SMALL CRAFT. OUTLOOK... FREQUENT PERIODS OF SCA SEAS POSSIBLE FROM FRIDAY THROUGH SUNDAY NIGHT. SCA WIND GUSTS TO LOW END GALE GUSTS ARE POSSIBLE AT TIMES SATURDAY AND SUNDAY AFTERNOONS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GAINES NEAR TERM...HEAVENER/NIERENBERG SHORT TERM...HEAVENER LONG TERM...GAINES AVIATION...GAINES/HEAVENER/NIERENBERG MARINE...GAINES/HEAVENER
Hazardous weather outlook, Jan 14, 3:52 PM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 352 PM EST TUE JAN 14 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-152100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 352 PM EST TUE JAN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR A LIGHT SNOW AND ASSOCIATED HAZARDOUS TRAVEL FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-152100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 352 PM EST TUE JAN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR GALE FORCE WESTERLY WIND GUSTS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 14, 8:35 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 835 PM EST TUE JAN 14 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-150800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 835 PM EST TUE JAN 14 2014 ...AREAS OF FOG DEVELOPING THIS EVENING AND OVERNIGHT... AREAS OF FOG WILL CONTINUE TO DEVELOP THIS EVENING AND INTO THE OVERNIGHT HOURS AS SKIES HAVE CLEARED OUT AND MOISTURE REMAINS NEAR THE SURFACE. VISIBILITIES WILL RANGE BETWEEN 1 TO 3 MILES IN MANY AREAS, HOWEVER, LOCALIZED PATCHY DENSE FOG IS POSSIBLE. DRIVERS ARE URGED TO USE CAUTION WHEN ENCOUNTERING LOWER VISIBILITIES BY USING LOW BEAMS HEADLIGHTS AND REDUCING DRIVING SPEED. ROBERTSON
Nearby
Dense Fog Advisories in New Jersey, 2014Dense Fog Advisories in Pennsylvania, 2014Dense Fog Advisories in Maryland, 2014Every dense fog advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.